Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 12, 2013, 11:24 PM EDT for 6 counties in New Jersey; Kent County, Delaware; Caroline County, Maryland. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2013, 11:24 PM EDT (03:24 UTC)
- Expired
- Apr 13, 2013, 1:15 AM EDT
- In force
- 111 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, Caroline County, MD, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Dover AFB radar (KDOX), 68 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
248
WWUS81 KPHI 130324
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1124 PM EDT FRI APR 12 2013
DEZ002-003-MDZ019-020-NJZ013-014-019>027-130515-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CAROLINE MD-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
EASTERN MONMOUTH NJ-INLAND SUSSEX DE-KENT DE-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
TALBOT MD-WESTERN MONMOUTH NJ-
1124 PM EDT FRI APR 12 2013
...A FEW THUNDERSTORMS WILL AFFECT PARTS OF THE AREA THAT INCLUDES
ATLANTIC...BURLINGTON...CAPE MAY...CAROLINE...CUMBERLAND...
KENT...MONMOUTH...OCEAN...SUSSEX AND TALBOT COUNTIES...
AT 1122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND A FEW THUNDERSTORMS FROM AROUND SANDY HOOK TO AROUND
MILLVILLE TO NEAR EASTON, MARYLAND. THE SHOWERS AND THUNDERSTORMS
WERE MOVING TOWARD AND OUT OVER THE ATLANTIC AT AROUND 30 MPH. THE
THUNDERSTORMS HAVE BEEN GENERATING ISOLATED BUT DANGEROUS CLOUD TO
GROUND LIGHTNING STRIKES AND RAINFALL AMOUNTS UP TO ABOUT ONE-HALF
INCH. RADAR DETECTS SOME WIND GUSTS TO ABOUT 25 MPH.
NO SEVERE WEATHER IS EXPECTED...BUT ANY LIGHTNING IS POTENTIALLY
DEADLY. IF YOU HEAR THUNDER AND HAPPEN TO BE OUTSIDE...PLEASE MOVE
INDOORS.
LAT...LON 3979 7408 3972 7414 3991 7410 3970 7415
3901 7478 3893 7497 3917 7491 3919 7538
3907 7539 3878 7514 3865 7571 3870 7589
3858 7605 3894 7595 3923 7540 3919 7517
3931 7532 3971 7476 3978 7478 4048 7400
$$
MPDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 12, 9:33 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 12, 9:33 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 933 PM EDT FRI APR 12 2013 .SYNOPSIS... A TRIPLE POINT LOW WILL SLIDE ACROSS THE AREA, BRINGING THE ASSOCIATED FRONTAL BOUNDARIES ACROSS THE AREA AS WELL. THE LOW WILL MOVE INTO THE GULF OF MAINE BY SATURDAY MORNING WHILE HIGH PRESSURE BEGINS TO MOVES OUT OF THE CENTRAL PART OF THE COUNTRY SATURDAY AND INTO OUR AREA BY SATURDAY NIGHT. THE HIGH PRESSURE CRESTS OVER THE EAST COAST SUNDAY, BEFORE MOVING OFFSHORE SUNDAY NIGHT INTO MONDAY. A WARM FRONT LIFTS TO OUR NORTH ON MONDAY BEFORE A COLD FRONT SAGS ACROSS OUR AREA LATE TUESDAY INTO WEDNESDAY. THIS FRONT MAY STALL NEAR THE AREA BEFORE LIFTING BACK AS A WARM FRONT BY THURSDAY AS AN AREA OF LOW PRESSURE MOVES INTO THE EASTERN GREAT LAKES. ANOTHER COLD FRONT IS ANTICIPATED FOR LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A MID LEVEL LOW WILL DRIFT NORTHEASTWARD NEAR THE GRTLKS REACHING LAKE SUPERIOR TOWARD MORNING. A SHORT WAVE THAT WAS LOCATED OVER THE LOWER OHIO RIVER VALLEY SHOULD PASS OVER OUR REGION AROUND MIDNIGHT. A WARM FRONT WILL REMAIN ACRS THE REGION THROUGH EARLY TONIGHT WHEN A WEAK LOW IS FORECAST TO MOVE FROM SOUTHWEST TO NORTHEAST ALONG THE BOUNDARY AND ACROSS OUR SOUTHERN COUNTIES. THE LOW IS EXPECTED TO MOVE QUICKLY TO THE NORTHEAST, PASSING NEAR CAPE COD SHORTLY AFTER MIDNIGHT. THE LOW WILL PULL THE FRONTAL BOUNDARY OFF THE COAST EARLY TONIGHT. AN AREA OF PRECIP THAT DEVELOPED NR BALTIMORE WAS MOVING NEWD NR AND CLOSE TO CHES BAY AND INTO SERN PA. HAVE ADJUSTED POPS ACRS THIS AREA AND ADDED SOME SCHC TO MOST OTHER AREAS FOR THE NEXT FEW HOURS TO ACCOUNT FOR THE MVMT OF THIS PRECIP. WHILE OVERALL COVERAGE IS LOW, IT IS STILL HANGING ON. OTHERWISE, JUST MADE A FEW MINOR ADJUSTMENTS TO TEMPS. DRY AIR WILL BEGIN TO FILTER INTO OUR REGION ON A LIGHT NORTHWEST WIND TONIGHT. THERE SHOULD BE AN INCREASING FLOW OF DRY AIR FOLLOWING THE PASSAGE OF THE SHORT WAVE AROUND MIDNIGHT. THE LOW CLOUDS SHOULD FINALLY LIFT AND BREAK FROM OUR REGION AT THAT TIME. TEMPS ARE FORECAST TO DROP INTO THE UPPER 40S AND LOWER 50S OVERNIGHT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... THE MID LEVEL LOW IS EXPECTED TO MOVE OVER CENTRAL ONTARIO ON SATURDAY. THE MID LEVEL FLOW SHOULD VEER FROM THE SOUTHWEST TO THE WEST OVER OUR REGION. A WESTERLY FLOW AT THE SURFACE WILL CONTINUE TO BRING DRY AIR INTO EASTERN PENNSYLVANIA, NEW JERSEY AND THE UPPER DELMARVA. WE ARE ANTICIPATING A MOSTLY SUNNY SKY FOR SATURDAY IN OUR SOUTHERN COUNTIES. THERE SHOULD BE AN INCREASE IN CUMULUS OVER OUR CENTRAL AND ESPECIALLY OUR NORTHERN COUNTIES ON SATURDAY AFTERNOON. THE DRY WESTERLY FLOW AND THE SUNSHINE WILL CAUSE TEMPERATURES TO RISE INTO THE LOWER AND MIDDLE 60S WITH READINGS IN THE MIDDLE AND UPPER 50S IN THE ELEVATED TERRAIN. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE BEGINS TO BUILD INTO THE REGION SATURDAY NIGHT AND WILL CREST ACROSS THE EAST COAST ON SUNDAY, BEFORE ,MOVING OFFSHORE BY SUNDAY NIGHT. THIS SHOULD PROVIDE MOSTLY DRY CONDITIONS THROUGH SUNDAY NIGHT. THERE IS A SHORT WAVE THAT CROSSES TO OUR NORTH SATURDAY NIGHT, WHICH MIGHT BRING SOME SHOWERS CLOSE TO THE AREA, SO WE KEEP A VERY SMALL CHANCE OF SHOWERS ACROSS THE FAR NORTHERN ZONES. BY MONDAY, THE HIGH PRESSURE BUILDS OFFSHORE, ALLOWING FOR A RETURN FLOW TO DEVELOP WHILE A WARM FRONT IS EXPECTED TO LIFT TO OUR NORTH. THIS WILL ALLOW TEMPERATURES TO BEGIN WARMING AGAIN, WHICH IS EXPECTED TO CONTINUE FOR MUCH OF THE REST OF THE WEEK. MONDAY IS EXPECTED TO REMAIN DRY. THE FORECAST NEXT WEEK CONTINUES TO RESEMBLE THIS WEEK'S WEATHER. A BACK-DOOR FRONT IS EXPECTED TO SAG ACROSS THE AREA LATE TUESDAY INTO WEDNESDAY, BEFORE LIFTING BACK NORTHWARD WEDNESDAY NIGHT INTO THURSDAY AS AN AREA OF LOW PRESSURE MOVES INTO THE EASTERN GREAT LAKES REGION. THEN ANOTHER COLD FRONT IS ANTICIPATED FOR LATE IN THE WEEK, WHICH WOULD LIKELY BRING THE BEST CHANCE OF RAINFALL. THE GFS AND ECMWF BOTH SHOW THIS FORECAST, BUT THEY ARE DIFFERENT WITH THEIR TIMING AND PLACEMENTS OF THE FEATURES. THE GFS IS FASTER AND MOVES THE BACK-DOOR COLD FRONT FURTHER THROUGH, WHILE THE ECMWF IS SLOWER AND DOES NOT BRING THE INITIAL FRONT COMPLETELY THROUGH THE AREA. THIS OBVIOUSLY WOULD HAVE AN EFFECT OF TEMPERATURES AND PRECIPITATION CHANCES EACH DAY. WE BLENDED CLOSE TO THE WPC, WITH SOME GFS MOSGUIDE MIXED IN AS WELL WHICH GIVES A PRETTY REASONABLE OUTCOME. GENERALLY THE FORECAST FOR TUESDAY THROUGH THURSDAY IS FOR ABOVE NORMAL TEMPERATURES, WITH A CHANCE OF PRECIPITATION EACH DAY. ANOTHER COLD FRONT IS FORECAST FOR THE END OF THE WEEK, BUT AGAIN THE GFS AND ECMWF ARE DIFFERENT WITH THEIR TIMING OF THE FRONTAL PASSAGE; THE GFS BRINGS IT THROUGH AS EARLY AS FRIDAY NIGHT/SATURDAY MORNING AND THE ECMWF BRINGS IT THROUGH SATURDAY INTO SATURDAY NIGHT. BEING THIS SO FAR AWAY, WE STAYED CLOSE TO WPC FORECAST WHICH GIVES US HIGH CHANCE/LIKELY POPS THURSDAY NIGHT INTO FRIDAY WITH DECREASING TEMPERATURES. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. WHILE MOST OF THE PRECIP HAS ENDED, ISOLATED TO SCT SHWRS ARE STILL PSBL THIS EVE. LATEST RADAR STILL SHOWED SOME PRECIP DEVELOPING NW OF KBWI AND MORE NEAR THE DELMARVA. THIS IS ALL MOVG NEWD. IF IT HOLDS TOGETHER IT COULD IMPACT SOME AREAS LATER TONIGHT. IN THE MEANTIME, CONDS WILL BE VERY SLOW TO IMPROVE AND EXPECT LIFR AND LOW CLOUDS WILL REMAIN IN PLACE FOR AREAS ALONG AND TO THE NORTHWEST OF THE FRONT UNTIL AROUND OR SHORTLY AFTER MIDNIGHT. IFR CONDITIONS WILL LIKELY PREVAIL UNTIL THAT TIME. DRY AIR IS EXPECTED TO BEGIN BUILDING INTO OUR REGION OVERNIGHT AND THE LOW CLOUDS SHOULD EVENTUALLY LIFT AND BREAK. A GENL NE WIND IS ANTICIPATED EARLY. IT WILL BECOME MORE NWLY EARLY SAT MORNING AS DRIER AIR BEGINS TO MOVE IN. THIS WILL ALSO MARK THE START OF IMPROVING CONDITIONS, THEN MORE WLY ON SAT. THE WIND CUD GUST TO AROUND 20 KTS FROM LATE SAT MRNG THRU AFTN. OUTLOOK... SATURDAY NIGHT THROUGH SUNDAY NIGHT...MOSTLY VFR. GUSTY WEST TO NORTHWEST AFTERNOON WINDS AROUND 20 KNOTS. MONDAY...MAINLY VFR. GUSTY SOUTH TO SOUTHWEST AFTERNOON WINDS AROUND 20 KNOTS. TUESDAY...MAINLY VFR. A FEW ISOLATED/SCATTERED SHOWERS MAY TEMPORARILY CAUSE MVFR CONDITIONS. GUSTY SOUTHERLY WINDS AROUND 20 KNOTS. && .MARINE... WIND SPEEDS CONTINUED TO DECREASE THIS AFTERNOON SO WE WERE ABLE TO LOWER THE GALE WARNING ON OUR NORTHERN WATERS TO A SMALL CRAFT ADVISORY. THERE MAY CONTINUE TO BE GUSTS AROUND 25 KNOTS INTO THIS EVENING ON OUR OCEAN WATERS. WAVE HEIGHTS WILL REMAIN ABOVE 5 FEET UNTIL LATE SATURDAY MORNING, SO THE SMALL CRAFT ADVISORY ON OUR OCEAN WATERS HAS BEEN EXTENDED UNTIL 1100 AM SATURDAY. THE WIND GUSTS HAVE SUBSIDED ON DELAWARE BAY ENOUGH TO ALLOW US TO DISCONTINUE THE ADVISORY THERE. OUTLOOK... AS HIGH PRESSURE BUILDS ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY, SUB-ADVISORY CONDITIONS ARE EXPECTED. HOWEVER, WINDS MAY GUST NEAR 20 KNOTS FOR A PERIOD ON SUNDAY. AS HIGH PRESSURE BUILDS OFFSHORE BY MONDAY, A SOUTHERLY FLOW WILL DEVELOP OVER THE WATERS. WINDS COULD GET CLOSE TO SMALL CRAFT ADVISORY LEVELS, AND SEAS ARE EXPECTED TO BUILD TO 4-5 FEET IN THE SOUTHERLY FLOW, AND THIS MAY CONTINUE INTO TUESDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR ANZ450>455. && SYNOPSIS...ROBERTSON NEAR TERM...IOVINO/NIERENBERG SHORT TERM...IOVINO LONG TERM...ROBERTSON AVIATION...IOVINO/NIERENBERG/ROBERTSON MARINE...IOVINO/ROBERTSON
Hazardous weather outlook, Apr 12, 3:53 PM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 PM EDT FRI APR 12 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-132000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 353 PM EDT FRI APR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-132000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 353 PM EDT FRI APR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 12, 11:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1124 PM EDT FRI APR 12 2013
DEZ002-003-MDZ019-020-NJZ013-014-019>027-130515-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CAROLINE MD-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
EASTERN MONMOUTH NJ-INLAND SUSSEX DE-KENT DE-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
TALBOT MD-WESTERN MONMOUTH NJ-
1124 PM EDT FRI APR 12 2013
...A FEW THUNDERSTORMS WILL AFFECT PARTS OF THE AREA THAT INCLUDES
ATLANTIC...BURLINGTON...CAPE MAY...CAROLINE...CUMBERLAND...
KENT...MONMOUTH...OCEAN...SUSSEX AND TALBOT COUNTIES...
AT 1122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND A FEW THUNDERSTORMS FROM AROUND SANDY HOOK TO AROUND
MILLVILLE TO NEAR EASTON, MARYLAND. THE SHOWERS AND THUNDERSTORMS
WERE MOVING TOWARD AND OUT OVER THE ATLANTIC AT AROUND 30 MPH. THE
THUNDERSTORMS HAVE BEEN GENERATING ISOLATED BUT DANGEROUS CLOUD TO
GROUND LIGHTNING STRIKES AND RAINFALL AMOUNTS UP TO ABOUT ONE-HALF
INCH. RADAR DETECTS SOME WIND GUSTS TO ABOUT 25 MPH.
NO SEVERE WEATHER IS EXPECTED...BUT ANY LIGHTNING IS POTENTIALLY
DEADLY. IF YOU HEAR THUNDER AND HAPPEN TO BE OUTSIDE...PLEASE MOVE
INDOORS.
LAT...LON 3979 7408 3972 7414 3991 7410 3970 7415
3901 7478 3893 7497 3917 7491 3919 7538
3907 7539 3878 7514 3865 7571 3870 7589
3858 7605 3894 7595 3923 7540 3919 7517
3931 7532 3971 7476 3978 7478 4048 7400
MPDThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:41 AM EDT | Small Craft Advisory for Hazardous Seas | PHI | 7 hr |
Nearby
Special Weather Statements in New Jersey, 2013Special Weather Statements in Delaware, 2013Special Weather Statements in Maryland, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.